Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Effect of antibiotics on the Oral contraceptive pills - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2294 Questions
User :   Is there any negative effects if I take Ciprofloxacin as a precautionary measure to a UTI? I am on vacation and have had a UTI before and I am getting little nervous that I may have another one.
User :   In the past I have had a UTI and recently while on vacation, I am starting to get worried about having another UTI. We went to a Pharmacy today and they had an OTC drug called ciprofloxacin. I did some research and found that it is used as an antibiotic for UTI's. The dilemma is, I am not 100 percent sure that I have a UTI right now. Will this Cipro have any negative effects on my body or birth control pills if I take it as a precaution? The pharmacy did give me Urell- a 36 mg PAC Cranberry pill that is all natural to take but the language barriers did make it harder to ask the pharmacist about the side effects of the cipro. Thank you for the help.
Doctor :   Hi
Doctor :   Let me read it.
User :   ok
Doctor :   Antibiotics affect the metobolism of he oral contraceptive pills and so does ciprofloxacin.
Doctor :   You can use the antibiotic with the advice from a doctor and depending on your symptoms.
Doctor :   I would suggest you to use the antibiotics after consulting your GP.

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor